Journal of Noncommutative Geometry

Full-Text PDF (307 KB) | Metadata | Table of Contents | JNCG summary
Volume 9, Issue 1, 2015, pp. 83–119
DOI: 10.4171/JNCG/188

Published online: 2015-04-13

A transformation rule for the index of commuting operators

Jens Kaad[1] and Ryszard Nest[2]

(1) Radboud University Nijmegen, Netherlands
(2) University of Copenhagen, Denmark

In the setting of several commuting operators on a Hilbert space one defines the notions of invertibility and Fredholmness in terms of the associated Koszul complex. The index problem then consists of computing the Euler characteristic of such a special type of Fredholm complex.

In this paper we investigate transformation rules for the index under the holomorphic functional calculus. We distinguish between two different types of index results:

1) A global index theorem which expresses the index in terms of the degree function of the "symbol" and the locally constant index function of the "variables".

2) A local index theorem which computes the Euler characteristic of a localized Koszul complex near a common zero of the "symbol".

Our results apply to the example of Toeplitz operators acting on both Bergman spaces over pseudoconvex domains and the Hardy space over the polydisc.

The local index theorem is fundamental for future investigations of determinants and torsion of Koszul complexes.

Keywords: Index theory, Koszul complex, commuting operators, holomorphic functional calculus, localization, multiplicity

Kaad Jens, Nest Ryszard: A transformation rule for the index of commuting operators. J. Noncommut. Geom. 9 (2015), 83-119. doi: 10.4171/JNCG/188